UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 80

of 'Toxicities associated with checkpoint inhibitor immunotherapy'

80
TI
Neurological immune-related adverse events of ipilimumab.
AU
Bot I, Blank CU, Boogerd W, Brandsma D
SO
Pract Neurol. 2013 Aug;13(4):278-80. Epub 2013 Mar 13.
 
Ipilimumab enhances the T lymphocyte mediated immune response to both tumour cells and healthy tissue, improving survival in patients with metastatic melanoma but also leads to more immune-related adverse events (irAEs) than previously used treatments, such as dacarbazine. We present three patients with neurological irAEs from ipilimumab treatment: hypophysitis, meningitis and Guillain-Barrésyndrome. Once an irAE occurs, ipilimumab should be stopped and corticosteroids started. Usually, ipilimumab-induced irAE symptoms improve within days to weeks, but can be life-threatening if unrecognised.
AD
Department of Neurology, Antoni van Leeuwenhoek Hospital/Netherlands Cancer Institute, Amsterdam, The Netherlands. i.bot@neuro.umcn.nl
PMID